Topological Phase Transitions

TitleTopological Phase Transitions
Publication TypeBook Chapter
Year of Publication1984
AuthorsWidom, M., & Shenker S.
Page(s)46-51
Other Numbers3494
Abstract

We use methods of statistical mechanics to study the Julia set of the mapping f(z) = z2 + p. For most values of p these methods allow extremely accurate determination of the fractal dimension and escape rate. At special values of p the Julia set undergoes a change in topology. We study the value p = l/4 in detail and find singularities which we interpret as a phase transition.

Bibliographic Notes

In Chaos and Statistical Methods: Proceedings of the Sixth Kyoto Summer Institute, Y. Kuramoto, ed., pp. 46-51.

Abbreviated Authors

M. Widom and S. Shenker

ICSI Research Group

Networking and Security

ICSI Publication Type

Book chapter or section